Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Albany, NY

July 7, 2013Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2013, 2:30 PM EDT for Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 2:30 PM EDT (18:30 UTC)
Expired
Jul 7, 2013, 3:15 PM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 68 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:34 PM EDTHAIL 1.752 W Copake, NY
Jul 7, 2:41 PM EDTTSTM WND DMGAncram, NYMULITIPLE TREES DOWN RELAYED THROUGH MEDIA.
Jul 7, 2:45 PM EDTHAIL 1.25Copake, NYHALF DOLLAR HAIL AND A TREE DOWN AT AND NEAR THE ANCRAM AMERI STORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS51 KALY 071830
SVRALY
CTC005-MAC003-NYC021-027-071915-
/O.NEW.KALY.SV.W.0086.130707T1830Z-130707T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...GREAT BARRINGTON...

* UNTIL 315 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANCRAM...OR 15 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF MILLERTON BY 235 PM EDT...
  9 MILES NORTH OF FALLS VILLAGE BY 300 PM EDT...
  ASHLEY FALLS...SHEFFIELD AND 8 MILES SOUTH OF GREAT BARRINGTON BY
  305 PM EDT...
  ASHLEY FALLS...EDDY FIELD AND CANAAN BY 310 PM EDT...
  8 MILES NORTHWEST OF NORFOLK AND 8 MILES WEST OF SANDISFIELD BY 315
  PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4247 7306 4185 7317 4198 7394 4245 7364
TIME...MOT...LOC 1830Z 264DEG 16KT 4207 7356

$$

IRL
2 follow-up statements
355 
WWUS51 KALY 071845
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT SUN JUL 7 2013

CTC005-MAC003-NYC021-027-071915-
/O.CON.KALY.SV.W.0086.000000T0000Z-130707T1915Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
245 PM EDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR COLUMBIA...NORTHEASTERN DUTCHESS...SOUTHERN BERKSHIRE AND
NORTHWESTERN LITCHFIELD COUNTIES...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED NEAR ALANDER...OR 10 MILES SOUTHWEST OF GREAT 
BARRINGTON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JOYCEVILLE BY 250 PM EDT...
  HAMMERTOWN...TACONIC...TWIN LAKES AND SOUTH EGREMONT BY 255 PM
  EDT...
  TWIN LAKES BY 300 PM EDT...
  SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 305 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4185 7317 4201 7391 4245 7345 4247 7306
TIME...MOT...LOC 1845Z 264DEG 16KT 4208 7347

$$

IRL
342 
WWUS51 KALY 071914
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT SUN JUL 7 2013

CTC005-MAC003-NYC021-027-071924-
/O.EXP.KALY.SV.W.0086.000000T0000Z-130707T1915Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
314 PM EDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA...NORTHEASTERN
DUTCHESS...SOUTHERN BERKSHIRE AND NORTHWESTERN LITCHFIELD COUNTIES
WILL EXPIRE AT 315 PM EDT...

THE SEVERE THUNDERSTORM THREAT HAS ENDED ACROSS THE WARNED AREA. 
HOWEVER THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN AND 
FREQUENT CLOUD TO GROUND LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4185 7317 4201 7391 4245 7345 4247 7306
TIME...MOT...LOC 1914Z 264DEG 16KT 4209 7330

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:23 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 7, 1:23 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
123 PM EDT SUN JUL 7 2013

.SYNOPSIS...
THE BERMUDA HIGH WILL BEGIN TO WEAKEN AND MOVE A LITTLE FURTHER
SOUTHEAST THROUGH THIS AFTERNOON. THIS WILL ALLOW MOISTURE TO
MOVE BACK INTO THE REGION...INCREASING THE RISK OF SHOWERS AND
THUNDERSTORMS. TONIGHT INTO MONDAY...AN UPPER LEVEL DISTURBANCE
WILL MOVE BACK INTO FROM THE OHIO VALLEY...KEEPING OUR WEATHER
UNSETTLED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING WITH QUITE A BIT OF
INSTABILITY OVER THE REGION. FREEZING LEVELS AND -20C LEVELS QUITE
HIGH...BUT THERE COULD BE A STORM OR TWO THAT COULD PRODUCE SOME
STRONG GUSTY WINDS...AND HEAVY RAIN IS ALWAYS A THREAT WITH
LOCALIZED FLASH FLOODING. JUST SOME MINOR ADJUSTMENTS TO THE
TEMPERATURES AND RAIN CHANCES THROUGH THIS AFTERNOON.

THE LOCAL WRF AND HRRR SUGGEST AN ACTIVE AFTERNOON AND EVENING
ACROSS THE REGION.

HEAT INDICES IN THE MID HUDSON VALLEY AND NW CT WILL TOUCH 100 AT
TIMES THIS AFTERNOON BUT NOT WIDESPREAD ENOUGH OR LONG ENOUGH
DURATION FOR A SHORT FUSE HEAT ADVISORY. HEAT INDICES HAVE BEEN
NEAR 100 THE PAST COUPLE OF AFTERNOONS AND HEAT INDICES A DEGREE
OR TWO WARMER THIS AFTERNOON SHOULD FEEL NEARLY THE SAME AS THE
PAST COUPLE OF AFTERNOONS.

PREVIOUS DISCUSSION DESCRIBES THE FACTORS AFFECTING CONVECTION
THIS AFTERNOON AND EVENING AND IS BELOW..

QUITE AN INSTABILITY GRADIENT HAS ALREADY SET UP ACROSS THE
AREA...SINCE LOCATIONS TO THE SOUTH OF ALBANY DID NOT HAVE ANY
CLOUDS/SHOWERS MOVE THROUGH EARLIER AND INSTEAD HAD SUNSHINE.
COMBINED WITH A RETURN IN LOW LEVEL MOISTURE...THIS HAS ALLOW
SBCAPE VALUES TO SURGE IN TO THE 2000-3000 J/KG RANGE LATE THIS
MORNING. TO THE NORTH A RATHER SHARP INSTABILITY GRADIENT NOW
EXISTS...ALTHOUGH IT WILL BECOME SOMEWHAT MORE UNIFORM BY EARLY
AFTERNOON DUE TO PARTIAL SUNSHINE HEATING THIS AREA AS WELL.

HOWEVER...THE INSTABILITY GRADIENT AND DIFFERENTIAL HEATING THAT
OCCURRED MAY RESULT IN AN AREA TO WATCH FOR ENHANCED CONVECTION BY
EARLY TO MID AFTERNOON. ANOTHER SOURCE OF ASCENT COULD BE A
SUBTLE IMPULSE MOVING NORTHEASTWARD FROM THE UPPER LOW OVER THE
OHIO VALLEY...THAT COULD TRACK THROUGH PA/NY THIS AFTERNOON AND
EVENING. SO KEPT MENTION OF SCATTERED THUNDERSTORMS WITH
RELATIVELY HIGH POPS OF 5O PERCENT. MESOSCALE MODELS SHOWING
CONVECTION INITIATING ACROSS MUCH OF THE AREA THIS AFTERNOON...AND
SOME STORMS COULD BE STRONG BASED ON HOW TALL UPDRAFTS ARE ABLE
TO GET.

DEEP LAYER SHEAR AROUND 25-35 KT IS SUFFICIENT FOR STORM
ORGANIZATION...ALTHOUGH ONCE AGAIN MID LEVEL LAPSE RATES REMAIN
RATHER MARGINAL AROUND 6.0 C/KM AND HIGH FREEZING LEVELS OVER 14
KFT. WITH MODERATE TO HIGH LEVELS OF INSTABILITY...WILL HAVE TO
WATCH FOR WET MICROBURST POTENTIAL AND ONCE AGAIN HEAVY RAIN AND
POSSIBLE ISOLATED FLASH FLOODING WITH THE STRONGER AND SLOW MOVING
T-STORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
WHILE THE AFOREMENTIONED DISTURBANCES WILL MOVE ON BY THIS
EVENING...THE ACTUAL UPPER AIR LOW LOOKS TO MOVE OUR WAY LATE
TONIGHT INTO MONDAY. THIS WILL SERVE TO COOL THE ATMOSPHERE A LITTLE
BUT THE WIND FIELD (BULK SHEAR) LOOKS WEAK. SHOWERS AND STORMS LOOK
TO DIMINISH IN AREA DURING THE EVENING...BUT COULD REKINDLE LATER
OVERNIGHT INTO EARLY MONDAY. LOWS OVERNIGHT WILL BE MUGGY...65 TO 70
DEGREES.

WE EXPECT PLENTY OF CLOUDS AROUND WITH THIS FEATURE INTO MONDAY
WHICH DESPITE A SLIGHTLY COOLER MID LEVEL ATMOSPHERE...SHOULD ONCE
AGAIN KEEP THUNDERSTORMS FROM THE MOST PART GETTING STRONG OR
SEVERE. PWATS LOOK TO INCREASE SLIGHTLY...REACHING NEARLY 2 INCHES.
THE BIGGER CONCERN WITH THE THUNDERSTORMS ON MONDAY WOULD BE THE
POTENTIAL FOR EXCESSIVE RAINFALL. THERE THE POTENTIAL FOR SLOW
MOVING THUNDERSTORMS TO PRODUCE RAINFALL EXCEEDING ONE-HOUR FLASH
FLOOD GUIDANCE OF ONLY 1-2 INCHES ACROSS REGION.

WHILE IT IS TOO EARLY TO ISSUE A FLASH FLOOD WATCH WE WILL CONTINUE
TO HIGHLIGHT THIS POTENTIAL IN OUR HAZARDOUS WEATHER OUTLOOK
PRODUCT.

WITH THE CLOUDS AND EXPECTED SHOWERS AND STORMS ON
MONDAY...TEMPERATURES WILL NOT BE AS HIGH AS THEY HAVE
BEEN...TOPPING OUT 80-85 MOST VALLEY LOCATIONS...70S HIGHER TERRAIN.
HOWEVER...IT WILL CERTAINLY REMAIN VERY HUMID.

MONDAY NIGHT...LINGERING SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AS THE UPPER AIR LOW OPENS AND FLEES TO THE EAST. PARTIAL CLEARING
WILL ALLOW TEMPERATURES TO DIP A LITTLE LOWER...60 TO 65 DEGREES
MOST PLACES...WITH A FEW UPPER 50S ACROSS THE ADIRONDACK PARK.

TUESDAY...OPTIMISTICALLY LOOKS LIKE A MAINLY DRY DAY AS SLIGHTLY
DRIER AIR WORKS INTO THE REGION VIA WEAK SUBSIDENCE. STILL...DECIDED
TO ASSIGN SLIGHT POPS DURING THE AFTERNOON AS THERE WILL BE SOME
INSTABILITY AND PRESUMABLY LOTS OF LOW LEVEL MOISTURE EVAPORATING
FROM THE GROUND. SUNSHINE WILL RETURN TO HELP BOOST TEMPERATURES TO
BETWEEN 85 AND 90 DEGREES IN MOST AREAS.

IT LOOKS MAINLY DRY TUESDAY NIGHT...BUT BY WEDNESDAY...THE NEXT
DISTURBANCE IN THE NORTHERN STREAM APPROACHES...BRINGING YET ANOTHER
INCREASING THREAT IN SHOWERS AND THUNDERSTORMS. LOWS WILL GENERALLY
BE IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PERIOD STARTS OUT WEDNESDAY WITH A WARM FRONT AND/OR PRE-FRONTAL
TROUGH APPROACHING THE AREA FROM THE GREAT LAKES AND OHIO VALLEY.
THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. THE EVENTUAL INTENSITY OF T-STORMS WILL DEPEND ON THE
DEGREE OF INSTABILITY...WHICH WILL BE TIED TO CLOUD COVER. THERE
SHOULD BE DECENT FLOW ALOFT FOR MID JULY WITH A MIGRATORY SUB-1000MB
CYCLONE TRACKING EASTWARD ACROSS NEAR HUDSON BAY.

THE ASSOCIATED COLD FRONT WILL PASS THROUGH THE REGION SOMETIME
WEDNESDAY NIGHT...AND THEN BECOME NEARLY STATIONARY TO THE SOUTH OF
THE REGION THURSDAY. POPS WILL BE FORECAST TO DECREASE FROM AROUND
50 PERCENT WEDNESDAY NIGHT...TO 30 TO 40 PERCENT ON THURSDAY. ONLY
20 PERCENT POPS ARE FORECAST THURSDAY NIGHT AND DRY WEATHER FOR
FRIDAY AS THE UPPER LEVEL WAVE FORMS A CLOSED/CUTOFF LOW TO OUR
SOUTHWEST...AND FOR A BRIEF TIME DRIER AIR MOVES INTO THE REGION.
THE DRIER AIR WILL BE SHORT-LOVED AS THE UPPER LOW EVENTUALLY
INDUCES THE MOISTURE ALONG THE FRONT TO SURGE NORTHWARD AGAIN FRIDAY
NIGHT AND SATURDAY WITH A CHANCE OF SHOWERS.

AFTER WEDNESDAY...TEMPERATURES AND HUMIDITY LEVELS WILL START TO
DROP OFF SOMEWHAT AS A COOLER NORTHERLY FLOW DEVELOPS IN WAKE OF THE
COLD FRONT. HIGHS WEDNESDAY WILL BE IN THE UPPER 70S AND 80S...IN
THE MID 70S TO MID 80S THURSDAY...IN THE MID 70S TO LOWER 80S FRIDAY
AND SATURDAY. LOWS WEDNESDAY NIGHT WILL BE IN THE MID 60S TO LOWER
70S...THE UPPER 50S AND 60S THURSDAY NIGHT...AND THE MID 50S TO MID
60S FRIDAY NIGHT.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
PREDOMINATELY VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THIS
AFTERNOON MINUS ANY SHOWER/THUNDERSTORM ASSOCIATED MVFR/IFR FLYING
CONDITIONS. HAVE ONLY MENTIONED VCSH IN THE TAFS AT THIS TIME AS
COVERAGE WILL REMAIN SCATTERED AT BEST AND WILL AMEND AS NEEDED.
LATEST RADAR IMAGERY DEPICTS SCATTERED SHOWERS/THUNDERSTORMS
DEVELOPING ACROSS THE REGION AND THESE WILL PERSIST THROUGH THE
EVENING HOURS. ANY CONVECTION SHOULD DIMINISH BY MIDNIGHT WITH A
BRIEF LULL IN PRECIPITATION AHEAD OF THE NEXT APPROACHING SYSTEM.

INCREASING CLOUD COVER SHOULD LIMIT FOG POTENTIAL SOMEWHAT TONIGHT
BUT WILL CONTINUE WITH MVFR FOG FOR ALL TAF SITES EXCEPT KALB. AN
UPPER-LEVEL SHORTWAVE TROUGH AND SURFACE FRONTAL BOUNDARY WILL
APPROACH THE REGION TONIGHT AND MONDAY BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE TAF SITES TO END THE TAF PERIOD.

SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST AT 5 TO 10 KTS...THEN
BECOME LIGHT AGAIN AFTER SUNSET.

OUTLOOK...
TUE...MAINLY VFR. SCT -SHRA/-TSRA.
WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA.
THU-FRI...MAINLY VFR. SCT PM -SHRA/-TSRA.
MVFR/IFR OVERNIGHT FOG POSSIBLE TUE-FRI.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS.

AFTER A BRIEF BREAK IN THE ACTION ON SATURDAY...IT LOOKS AS IF
SCATTERED SHOWERS AND THUNDERSTORMS RETURN TODAY AND AGAIN TOMORROW.
SOME OF THESE ESPECIALLY ON MONDAY COULD PRODUCE LOCALLY HEAVY
RAINFALL. TUESDAY LOOKS DRIER BUT THEN MORE SHOWERS COULD TAKE PLACE
ON WEDNESDAY.

NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW
FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN
THE 40 TO 60 PERCENT RANGE.

&&

.HYDROLOGY...
THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING.
THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE
EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN.

THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING
THE AFTERNOON AND EVEN MORE COVERAGE OF SHOWERS AND THUNDERSTORMS
MONDAY WITH THE APPROACH OF A WEAK COLD FRONT AND UPPER AIR LOW
PRESSURE SYSTEM. A MOIST AND HUMID AIR MASS WILL ALLOW ANY SHOWER OR
THUNDERSTORM TO BE CAPABLE OF PRODUCING LOCALLY HEAVY
DOWNPOURS...AND A QUICK INCH OR MORE OF RAINFALL DUE TO THE
ANOMALOUS PRECIPITABLE WATER VALUES...ESPECIALLY ON MONDAY.

THERE WILL BE A CONTINUED THREAT FOR ISOLATED FLASH FLOODING...AS
WELL AS FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. NO FLASH
FLOOD WATCHES ARE BEING ISSUED DUE TO THE EXPECTED ISOLATED NATURE
OF ANY FLOODING. IT IS ALSO DIFFICULT TO DETERMINE WHERE THE
HEAVIEST RAINFALL WILL OCCUR.

WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER
POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT
MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS
THAT ARE MORE FLASHIER IN NATURE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/NAS
NEAR TERM...HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...IRL
FIRE WEATHER...HWJIV
HYDROLOGY...NAS
Hazardous weather outlook, Jul 7, 10:57 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1057 AM EDT SUN JUL 7 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1057 AM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON INTO THE EVENING. THE THUNDERSTORMS ARE GENERALLY NOT
EXPECTED TO BE SEVERE...ALTHOUGH A FEW STORMS MAY APPROACH SEVERE
LEVELS WITH STRONG WINDS THE MAIN THREAT. THUNDERSTORMS WILL MOVE
FROM WEST-SOUTHWEST TO EAST-NORTHEAST AT AROUND 25 MPH. SOME OF
THE THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY
HEAVY RAINFALL...WHICH MAY LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY ON MONDAY...MAINLY DURING THE AFTERNOON.
WHILE THESE AGAIN ARE NOT EXPECTED TO BECOME SEVERE...THEY COULD
CONTAIN HEAVY RAINFALL. THIS RAINFALL COULD LEAD TO PONDING OF
WATER OR POSSIBLY EVEN LOCALIZED FLASH FLOODING. A FLASH FLOOD
WATCH MIGHT BE ISSUED LATER TODAY FOR MONDAY.

THERE IS A CHANCE OF MORE THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 1:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT SUN JUL 7 2013

NYZ052>054-059>061-071745-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
113 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR SELKIRK...OR ABOUT 8 MILES
SOUTHWEST OF EAST GREENBUSH...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
NASSAU AND 9 MILES SOUTH OF WEST SAND LAKE BY 125 PM EDT
8 MILES SOUTH OF AVERILL PARK BY 130 PM EDT

LAT...LON 4243 7348 4244 7378 4243 7384 4245 7388
      4259 7387 4267 7347
TIME...MOT...LOC 1713Z 267DEG 36KT 4251 7375

IRL
Special weather statement, Jul 7, 1:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
146 PM EDT SUN JUL 7 2013

NYZ053-054-060-061-071815-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
146 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM IN

  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN WITH RAINFALL RATES A HALF INCH TO ONE INCH PER HOUR. THIS
STORM WAS LOCATED NEAR NASSAU...OR ABOUT OVER NASSAU...AND MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 215 PM EDT

LAT...LON 4265 7338 4242 7341 4244 7373 4259 7374
TIME...MOT...LOC 1745Z 268DEG 13KT 4251 7361

IRL
Special weather statement, Jul 7, 1:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT SUN JUL 7 2013

NYZ060-061-071815-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
148 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM IN

  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHATHAM...OR
ABOUT OVER CHATHAM...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
AUSTERLITZ BY 210 PM EDT

LAT...LON 4237 7341 4232 7342 4223 7346 4226 7352
      4233 7368 4243 7362 4241 7339
TIME...MOT...LOC 1748Z 293DEG 12KT 4236 7355

IRL
Special weather statement, Jul 7, 1:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT SUN JUL 7 2013

NYZ042-043-071830-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
152 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR HULETTS LANDING...OR ABOUT 12
MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HAGUE BY 155 PM EDT
HULETTS LANDING AND 9 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY 200 PM
EDT
7 MILES NORTH OF WHITEHALL BY 210 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH MAY FALL IN A SHORT
AMOUNT OF TIME...WHICH COULD LEAD TO PONDING OF WATER ON
ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

LAT...LON 4377 7334 4375 7336 4372 7336 4369 7340
      4359 7342 4358 7340 4363 7337 4363 7332
      4353 7323 4360 7380 4378 7378 4381 7338
TIME...MOT...LOC 1751Z 276DEG 22KT 4367 7356

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:43 PM EDTSpecial Weather StatementALY32 min
Jul 7, 4:12 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 7, 4:50 PM EDTSpecial Weather StatementALY25 min
Jul 7, 6:07 AM EDTSpecial Weather StatementALYOneida23 min
Jul 7, 6:30 AM EDTSpecial Weather StatementALYFulton30 min
Jul 7, 7:00 AM EDTSpecial Weather StatementALYFulton, Montgomery30 min
Jul 7, 7:31 AM EDTSpecial Weather StatementALYAlbany, Schenectady, Schoharie29 min
Jul 7, 1:13 PM EDTSpecial Weather StatementALYRensselaer32 min
Jul 7, 1:31 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Ulster3 hr
Jul 7, 1:46 PM EDTSpecial Weather StatementALYRensselaer29 min
Jul 7, 1:48 PM EDTSpecial Weather StatementALYColumbia27 min
Jul 7, 1:52 PM EDTSpecial Weather StatementALYWarren38 min
Jul 7, 1:52 PM EDTSevere Thunderstorm WarningALYColumbia38 min
Jul 7, 1:58 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster32 min
Jul 7, 2:24 PM EDTFlash Flood WarningALYColumbia6 hr
Jul 7, 3:04 PM EDTSpecial Weather StatementALYUlster41 min
Jul 7, 3:14 PM EDTSpecial Weather StatementALYColumbia31 min
Jul 7, 3:46 PM EDTSpecial Weather StatementALYColumbia44 min
Jul 7, 3:49 PM EDTSpecial Weather StatementALYRensselaer56 min
Jul 7, 4:13 PM EDTSpecial Weather StatementALYSchoharie32 min
Jul 7, 4:22 PM EDTSpecial Weather StatementALYRensselaer23 min
Jul 7, 4:27 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington63 min
Jul 7, 4:39 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 7, 5:21 PM EDTSpecial Weather StatementALYSaratoga24 min
Jul 7, 5:41 PM EDTSpecial Weather StatementALYRensselaer34 min
Jul 7, 6:33 PM EDTSpecial Weather StatementALYSchenectady27 min
Jul 7, 6:50 PM EDTAreal Flood AdvisoryALYSchoharie3 hr
Jul 7, 6:54 PM EDTSpecial Weather StatementALYMontgomery51 min
Jul 7, 7:08 PM EDTSpecial Weather StatementALYSchenectady, Schoharie67 min
Jul 7, 7:10 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady, Schoharie3 hr
Jul 7, 7:59 PM EDTAreal Flood AdvisoryALYAlbany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more3 hr
Jul 7, 2:29 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Connecticut, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.